Alert archive / Ohio / River Flood Warnings in 2017
River Flood Warning 13, NWS Wilmington, OH
NWS Wilmington, OH issued this river flood warning at May 5, 2017, 9:34 PM EDT for Shelby County, Ohio. It took effect at May 6, 2017, 12:28 AM EDT. It was in force for 14 hr.
The area
The outline as issued.
The facts
- Issued
- May 5, 2017, 9:34 PM EDT (01:34 UTC)
- In effect from
- May 6, 2017, 12:28 AM EDT
- Expired
- May 6, 2017, 2:00 PM EDT
- In force
- 14 hr
- Issued by
- NWS Wilmington, OH
- Area
- Storm-based polygon
- Flood severity
- Minor
County Shelby County, OH
The radar
The Cincinnati radar (KILN), 100 km from the middle of the area, began a volume at 01:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Great Miami River at Sidney (SIDO1). The gauge peaked at 9.96 ft at May 5, 2017, 11:00 PM EDT.
- Action stage
- 8 ft
- Minor stage
- 10 ft
- Moderate stage
- 14.6 ft
- Major stage
- 18 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03261500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
534
WGUS41 KILN 060134
FLWILN
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Wilmington OH
934 PM EDT Fri May 5 2017
...The National Weather Service in Wilmington has issued a Flood Warning
for the following rivers...
Great Miami River at Sidney
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message...Do not drive your car through flooded roadways. The
water depth may be deeper than it appears.
Stay tuned to developments by listening to NOAA Weather All Hazards
radio. For additional details on river forecasts, visit
water.weather.gov/ahps2/index.php?wfo=iln
&&
OHC149-061334-
/O.NEW.KILN.FL.W.0013.170506T0428Z-170506T1800Z/
/SIDO1.1.ER.170506T0428Z.170506T0600Z.170506T1200Z.NO/
934 PM EDT Fri May 5 2017
The National Weather Service in Wilmington has issued a
* Flood Warning for
The Great Miami River at Sidney
* until Saturday afternoon.
* At 8 PM the stage was 9.7 feet.
* Flood stage is 10 feet.
* Minor flooding is forecast.
* The river will rise above flood stage by after midnight tonight and
continue to rise to near 10.1 feet by after midnight tonight. The
river will fall below flood stage by tomorrow morning.
* At stages near 10.0 feet, The river approaches the bank on the west
side of Custenborder Field. At stages above 10 feet, city officials
begin flood operations.
&&
LAT...LON 4034 8400 4031 8401 4031 8410 4019 8421
4020 8424 4036 8411
$$1 follow-up statement
294
WGUS81 KILN 060737
FLSILN
Flood Statement
National Weather Service Wilmington OH
337 AM EDT Sat May 6 2017
...The Flood Warning is cancelled for the following rivers...
Great Miami River at Sidney
...The Flood Warning continues for the following rivers...
Great Miami River at Miamitown
OHC149-060807-
/O.CAN.KILN.FL.W.0013.000000T0000Z-170506T1800Z/
/SIDO1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
337 AM EDT Sat May 6 2017
The Flood Warning is cancelled for
The Great Miami River at Sidney
* At 2 AM the stage was 9.7 feet.
* Flood stage is 10 feet.
* The river crested below flood stage at 9.9 feet. The river will
continue to fall to 7.7 feet by tomorrow morning.
* At stages near 10.0 feet, The river approaches the bank on the west
side of Custenborder Field. At stages above 10 feet, city officials
begin flood operations.
&&
LAT...LON 4034 8400 4031 8401 4031 8410 4019 8421
4020 8424 4036 8411
$$
OHC061-061537-
/O.EXT.KILN.FL.W.0012.000000T0000Z-170506T1548Z/
/MIAO1.1.ER.170505T2206Z.170506T0245Z.170506T0948Z.NO/
337 AM EDT Sat May 6 2017
The Flood Warning continues for
The Great Miami River at Miamitown
* until this morning.
* At 2 AM the stage was 16.6 feet.
* Flood stage is 16 feet.
* Minor flooding is occurring.
* The river will continue to fall to below flood stage by early this
morning.
* At stages near 16.0 feet, Flooding of lowland areas along the Great
Miami River in Hamilton County can be expected. Lawrenceburg Road is
flooded between Miamiview Road and U.S. 50...as well as between
Suspension Bridge Road and Stephens Road.
&&
LAT...LON 3930 8467 3931 8463 3931 8460 3920 8469
3911 8482 3915 8482
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this river flood warning went out at May 5, 7:55 PM EDT, 1 hour 39 minutes earlier.
Area forecast discussion, May 5, 7:55 PM EDT, 1 hour 39 minutes before
Area Forecast Discussion National Weather Service Wilmington OH 755 PM EDT Fri May 5 2017 .SYNOPSIS... An area of upper level low pressure will slowly move northeast into the Appalachians tonight, with rain expected to come to an end over the Ohio Valley during the overnight hours. Another upper level wave will bring a chance of showers to the region on Saturday, as temperatures remain below normal. Drier conditions and a slight warming trend will begin on Sunday, with chances for rain increasing again by Tuesday. && .NEAR TERM /UNTIL 7 AM SATURDAY MORNING/... Area of rain oriented ssw-nne will move east at a steady clip tonight and mark the end along the I-71 corridor by midnight at the latest, exiting our southeastern CWA well before daybreak. Sky cover over IN/IL is nonexistent and I have lowered cloud cover to consider the upstream conditions overnight and early tomorrow morning. By late morning however, a solid cu field will develop and a disturbance will rotate southeast, skimming southwestern CWA with a period of showers in the late morning through the afternoon. Evolution of this upper feature is to move further southwest and away from the CWA but the proximity of the upper low over ne OH will provide too juicy of an airmass to not expect some showers in the southwest tomorrow. While wind will keep up tonight, the clear skies should help the western half of the CWA drop a few more degrees than we had in the forecast - marginally lowered them by 1-2 deg and kept them within a few degrees of 40. && .SHORT TERM /7 AM SATURDAY MORNING THROUGH SATURDAY NIGHT/... As the upper level trough of low pressure moves away from the area on Saturday morning, low level moisture associated with it will be scouring out, leading to a period of dry conditions -- perhaps with some partial clearing. This will be a short-lived break in the active weather, as another shortwave / very weak surface low will be moving SSE from Wisconsin to Kentucky during the first half of the day. Precipitation chances with this feature will be focused on the southwestern half of the ILN CWA, though by evening, some light rain will be possible just about anywhere. Max temps were lowered slightly with increased confidence in this feature, especially for the southwestern sections of the forecast area. It may be a day where the high temperature at Columbus is several degrees warmer than at Cincinnati. A more substantial clearing is expected behind this shortwave on Saturday night, and continued cold advection will allow for temperatures to drop into mid 30s (NW) to near 40 (SE). Again, with winds remaining at about 10 knots overnight, chances for frost seem to be somewhat limited. However, with the potential for some mid 30s in the north, a small area of patchy frost has been maintained in the grids. && .LONG TERM /SUNDAY THROUGH FRIDAY/... Dry conditions will start out the long term for Sunday and Monday. With light winds and mostly clear skies Sunday night frost will be possible. Will continue mention in the forecast and the HWO. For the remainder of the long term an unsettled pattern will develop with off and on precipitation chances. There is no instability therefore do not have any thunder mention. Went close to the superblend during this time which limited precipitation chances to the chance category. && .AVIATION /23Z FRIDAY THROUGH WEDNESDAY/... Area of rain oriented ssw-nne will continue to make a slow but steady progression east this evening and should be out of Dayton by 2z and the I-71 corridor by about 3z. Winds will shift ever so slightly from north at speeds approaching 20kt with higher gusts to nnw and decrease to at or under 15kt with fewer and slightly lower gusts. After the rain entirely exits, the gusts will die down by midnight but nnw winds around 10-12kt will prevail. Cigs will die out in favor of clear skies for a brief time overnight and into early Saturday. Skies will quickly cu up and a disturbance on the back side of this system will skim southwest of the CWA and could affect KCVG/KLUK with a shower in the early to mid afternoon. Remaining TAF sites will stay dry tomorrow under cloudy skies with a few breaks expected in the morning. OUTLOOK...No significant weather is expected. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...None. KY...None. IN...None. && SYNOPSIS...Hatzos NEAR TERM...Franks SHORT TERM...Hatzos LONG TERM... AVIATION...Hatzos
Hazardous weather outlook, May 5, 2:59 PM EDT, 6 hours 35 minutes before
Hazardous Weather Outlook National Weather Service Wilmington OH 259 PM EDT Fri May 5 2017 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-061900- Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio- Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant- Pendleton-Bracken-Robertson-Mason-Lewis-Hardin-Mercer-Auglaize-Darke- Shelby-Logan-Union OH-Delaware-Miami-Champaign-Clark-Madison- Franklin OH-Licking-Preble-Montgomery-Greene-Fayette OH-Pickaway- Fairfield-Butler-Warren-Clinton-Ross-Hocking-Hamilton-Clermont-Brown- Highland-Adams-Pike-Scioto- 259 PM EDT Fri May 5 2017 This Hazardous Weather Outlook is for East Central Indiana, Southeast Indiana, Northeast Kentucky, Northern Kentucky, Central Ohio, Southwest Ohio and West Central Ohio. .DAY ONE...This Afternoon and Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Areas of frost will be possible Sunday night into Monday morning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. HATZOS
Nearby
River Flood Warnings in Ohio, 2017Every river flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.